Seizure

Been on pred for PMR for almost 12months and been doing fine and reducing slowly, down to 12mg from 20 last march. I have also recently started taking A.A under protest! On Saturday early morn around 4am my husband had to call an ambulance as he thought I was having a fit! all I remember is the paramedics trying to get me to come round! Went to A&E and had blood tests, chest Xray and then an MRI scan but they found nothing so finally sent me home. Wondering if anyone else has had a similar experience as was very frightening! The hospital said it could just be a one off. Still feel a bit weak and wobbly and ache in shoulders. Cheers Jenny :)

9 Replies

oldestnewest
  • Oh jlyndauk2002 how frightening for you, hope nothing like that happens again.

    Best Wishes 💐

    Mrs N x

  • Thank you MrsNails,it was very frightening fingers crossed it was a one off! Jenny x

  • Oh poor you ! How terrifying and then to have no explanation or way to avoid it happening again. However, they have tested you for the nasties, so there is a bit of relief there.

    Your most recent change in meds. Is AA. Could it have been a bizarre side effect of this drug? Perhaps you could talk to a Pharmacist?

    And sometimes these things come out of the blue just like PMR and GCA. Keep a careful note of any new symptoms.

    Best wishes and hope that it was a one off, just one of life's mysteries.

  • Thank you I will certainly be checking up on my medication. Jenny x

  • I had one seizure a year ago. Had been through a very tough period Was diagnosed with PMR october 2016, but symptoms had started 4-5 months earlier. In addition to PMR, I also had been tested for a blood cancer type, which turned out to be chronic myelomonocytic leukaemia , a very rare condition which has a tendency to trigger autoimmune disorders as a feature. (It's very rare, about 3/100000, so no need to fear that you have got it). It also gave me Immune thrombocytopenia. All this made me very exhausted. Seizures can happen to everybody if the conditions are "right". I was thoroughly tested for epilepsy, and I've been decleared free from it. I had to return my driving licence (I live in Norway), but I got it back after 7 months. The neurologist wrote in my medical journal that Prednisolone may provoke seizures in some patients. I don't think that was why it happened to me. Three weeks ago, my dosis was raised from 8,75mg daily for PMR to 100mg daily for one week in order to controll the immune thrombocytopenia. Fortunately, I have tapered down to 40mg now. To make a long story short, it is very possible that you have suffered a once in a lifetime seizure👍

  • Bittebitt I hope you are right and it is a one off! I hope you continue to taper and keep well. All the best. Jenny :)

  • I'd look at the AA first, especially if this has never happened to you before.

    ehealthme.com/ds/alendronic...

  • Thanks HeronNS I will be discussing this with my doc when I get to see him. Only been on the AA for a month! Cheers Jenny :)

  • Hope all goes well for you. Take care 😊

You may also like...